Alert archive / Indiana / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 50, NWS Northern Indiana

August 28, 2016Cass County, Miami County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Aug 28, 2016, 5:32 PM EDT for Cass County, Miami County, Indiana. It was in force for 43 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 28, 2016, 5:32 PM EDT (21:32 UTC)
Expired
Aug 28, 2016, 6:15 PM EDT
In force
43 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Cass County, IN, Miami County, IN

The radar

The Northern Indiana radar (KIWX), 89 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 28, 5:52 PM EDTTSTM WND DMGOnward, INREPORTS OF TREES DOWN IN ONWARD. ESTIMATED 6-12 DIAMETER FOR TREES.
Aug 28, 5:52 PM EDTHAIL 0.5Onward, IN.
Aug 28, 5:52 PM EDTHAIL 0.5Onward, IN
Aug 28, 6:04 PM EDTNON-TSTM WND GST 511 S Grissom Afb, INAWOS STATION 1 SSW GRISSOM AFB /GUS/.
Aug 28, 6:05 PM EDTTSTM WND DMGBunker Hill, IN10 INCH TREE DOWN AT A RESIDENCE NEAR THE INTERSECTION OF MAIN ST. AND ELM STREET.
Aug 28, 6:07 PM EDTHAIL 0.75Bunker Hill, IN.
Aug 28, 6:07 PM EDTHAIL 0.75Bunker Hill, IN
Aug 28, 6:15 PM EDTTSTM WND GST 471 S Bunker Hill, INSPOTTER ESTIMATED 45 MPH, MEASURED 47 MPH AT NEARBY WEATHER STATION.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.5 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2016-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1158 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2016-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1158 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
1022 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

136 
WUUS53 KIWX 282132
SVRIWX
INC017-103-282215-
/O.NEW.KIWX.SV.W.0050.160828T2132Z-160828T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
532 PM EDT SUN AUG 28 2016

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN MIAMI COUNTY IN NORTH CENTRAL INDIANA...
  SOUTHEASTERN CASS COUNTY IN NORTH CENTRAL INDIANA...

* UNTIL 615 PM EDT

* AT 532 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  LOGANSPORT... MOVING SOUTHEAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...EMERGENCY MANAGEMENT. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  WALTON AROUND 545 PM EDT. 
  GRISSOM AFB AROUND 600 PM EDT. 
  BUNKER HILL AROUND 615 PM EDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
MIAMI... BENNETTS SWITCH...ANOKA...WELLS...LINCOLN...NEW
WAVERLY...NEAD...ADAMSBORO AND ONWARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4066 8637 4067 8637 4080 8626 4072 8605
      4056 8610 4056 8611
TIME...MOT...LOC 2132Z 295DEG 14KT 4072 8629 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

NWS
2 follow-up statements
425 
WWUS53 KIWX 282146
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
546 PM EDT SUN AUG 28 2016

INC017-103-282215-
/O.CON.KIWX.SV.W.0050.000000T0000Z-160828T2215Z/
MIAMI IN-CASS IN-
546 PM EDT SUN AUG 28 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR SOUTHWESTERN MIAMI AND SOUTHEASTERN CASS COUNTIES...

AT 545 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WALTON...OR
NEAR GRISSOM AFB...MOVING SOUTHEAST AT 15 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
         WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  GRISSOM AFB AROUND 600 PM EDT. 
  BUNKER HILL AROUND 610 PM EDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
MIAMI... BENNETTS SWITCH...ANOKA...WELLS...LINCOLN...NEW
WAVERLY...NEAD...ADAMSBORO AND ONWARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4066 8637 4067 8637 4080 8626 4072 8605
      4056 8610 4056 8611
TIME...MOT...LOC 2145Z 295DEG 14KT 4070 8623 

TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH
 
$$

NWS
107 
WWUS53 KIWX 282157
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
557 PM EDT SUN AUG 28 2016

INC017-103-282215-
/O.CON.KIWX.SV.W.0050.000000T0000Z-160828T2215Z/
MIAMI IN-CASS IN-
557 PM EDT SUN AUG 28 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR SOUTHWESTERN MIAMI AND SOUTHEASTERN CASS COUNTIES...

AT 556 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BUNKER
HILL...OR OVER GRISSOM AFB...MOVING SOUTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHWESTERN MIAMI AND SOUTHEASTERN CASS COUNTIES...INCLUDING THE
FOLLOWING LOCATIONS: MIAMI...BENNETTS SWITCH...WELLS...LINCOLN...NEW
WAVERLY...NEAD AND ONWARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4063 8630 4066 8628 4077 8619 4072 8605
      4056 8610 4056 8611
TIME...MOT...LOC 2156Z 295DEG 22KT 4066 8612 

HAIL...1.00IN
WIND...60MPH
 
$$

NWS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 1:43 PM EDT, 3 hours 49 minutes earlier.

Area forecast discussion, Aug 28, 1:43 PM EDT, 3 hours 49 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
143 PM EDT SUN AUG 28 2016

.SYNOPSIS...
Issued at 318 AM EDT Sun Aug 28 2016

Scattered showers and thunderstorms can be expected through early
evening before diminishing. A few storms may produce some gusty
winds and localized heavy rainfall. High pressure will build into
the Great Lakes behind the front providing dry weather tonight
through Tuesday. Highs today will be in the middle to upper 80s,
except a little cooler than that near Lake Michigan. Lows tonight
will be in the lower to middle 60s. Highs on Monday will reach
back into the mid 80s.

&&

.SHORT TERM...(This Evening through Monday)
Issued at 139 PM EDT Sun Aug 28 2016

Upper level wave skirting northern tier of CONUS into southeast
Ontario late this afternoon will result in stalling of pooled low
level moisture axis across the area. A weak sheared upper vort
trailing across across the southern Great Lakes associated with
mid/upper level jet will provide some weak mid/upper forcing through
late this afternoon.  Weak to moderate instability should combine
with this weak forcing for scattered afternoon/early evening showers
and thunderstorms across central/southern portions of the forecast
area. Severe weather is currently not expected although cannot
completely rule out any stronger cells producing short-lived 30 to
40 mph wind gusts late afternoon. With relatively slow storm motion
and showers training over same location along broad confluence
zones, some very localized heavy downpours are possible through late
afternoon. Isolated-scattered shower/storm potential should diminish
after 00Z. Have received a few reports of funnel clouds across
southeast lower Michigan in DTX forecast area, and while not
expecting significant severe weather at this time, will continue to
monitor over next few hours. Quiet weather expected for the
remainder of the night with persistence of low level ridging and
light flow. An overall similar setup late tonight/early Monday
morning should allow for some patchy fog formation once again for
rural and low lying areas.

A short wave tracking through base of larger scale eastern Canadian
trough early Monday should allow for more substantial low level dry
air advection to work across northeast Indiana/northwest Ohio on
Monday with best lingering low level moisture likely situated across
west central and northwest Indiana. Any substantial forcing will
likely be hard to come by on Monday however, with only possibility
of note are weak waves lifting northward from cut-off upper trough
across the Four Corners region. Cannot completely rule out an
afternoon isolated storm across the far west/southwest Monday, but
chances appear quite low at this time. Warm conditions to continue
into Monday with highs similar to that of today.

&&

.LONG TERM...(Monday Night through Sunday)
Issued at 139 PM EDT Sun Aug 28 2016

A quiet period shaping up for the beginning of the long term period.
Low level ridge axis will remain anchored across the Great
Lakes/Ohio Valley. The next feature of interest will be the next
southern Canadian trough progressing through mean upper ridge across
south central Canada. This will eventually allow cold frontal
boundary to drop across the southern Great Lakes late Tuesday night
or Wednesday. Blocking anticyclone will contribute to some moisture
availability question with little opportunity for significant
moisture transport into the area in advance of the front.
Frontogenetic flow should result in some pooled moisture along and
just in advance of this boundary that should support scattered
shower/storms late Tuesday night/Wednesday. Severe weather potential
looks on the low side as shear profiles should remain marginal and
more robust shear profiles well divorced to the north across
Upper Great Lakes. At least a brief shot of cooler air appears to
be in store behind this front for the end of the week with highs
in the mid 70s for Thursday/Friday before moderating back into the
lower 80s for Days 7-8 as low level thermal troughing shifts off
to east/moderates. Medium range models suggest this warming trend
should continue behind this forecast period as longwave troughing
becomes established across western CONUS.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon)
Issued at 121 PM EDT Sun Aug 28 2016

frontal boundary and midlevel trof will be the focus for
convection for the next 3 to 6 hours. this is on the northern
gradient of moisture and axis of instability from KADG-KANQ-KASW
with another axis of instability extending from KHAI-KSBN-KIKK.
With the boundary layer flow from the south and mid-level flow
from the southwest expect this line to remain nearly stationary
for the next few hours. 0-3km shear continues to favor weak
rotation in these showers and cannot rule out funnel clouds.

Given the wind flow...expect to see pronounced outflow boundaries
developing from the line of showers and this would favor
development along the southern and southwestern portion of the
line. Combined with a weak shortwave ejecting from central
Illinois early evening/tonight expect to see additional convective
development to the south of the forecast area overnight.

&&

.IWX Watches/Warnings/Advisories...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...Marsili
SHORT TERM...Marsili
LONG TERM...Marsili
AVIATION...Lewis

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Aug 28, 2:55 PM EDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
255 PM EDT SUN AUG 28 2016

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-291900-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE...
LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE...
LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON...
BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...
BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE...
SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...
FORT WAYNE...NEW HAVEN...MONTICELLO...MONON...BROOKSTON...
LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH...
NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY...
MONTPELIER...PORTLAND...DUNKIRK...NILES...BENTON HARBOR...
ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE...
DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS...
WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE...
JONESVILLE...LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD...
SWANTON...DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...
DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA...
LEIPSIC...COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT...
OHIO CITY...LIMA...SPENCERVILLE
255 PM EDT SUN AUG 28 2016 /155 PM CDT SUN AUG 28 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH EARLY EVENING
ESPECIALLY ALONG AND SOUTH OF THE ROUTE 6 CORRIDOR IN NORTHERN
INDIANA AND NORTHWEST OHIO. WIND GUSTS TO 40 MPH...SMALL
HAIL...AND LOCALIZED FLOODING ARE THE MAIN THREATS WITH ANY
THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY. SEVERE
STORMS ARE NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-291900-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
255 PM EDT SUN AUG 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE
WATERS OF SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Special weather statement, Aug 28, 4:44 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
444 PM EDT SUN AUG 28 2016

INZ020-282115-
WHITE-
444 PM EDT SUN AUG 28 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WHITE COUNTY...

AT 444 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MONTICELLO...
MOVING EAST AT 15 MPH.

WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MONTICELLO...BURNETTSVILLE...HEADLEE...BELL CENTER...IDAVILLE...
INDIANA BEACH...SITKA...NORWAY AND BUFFALO.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4091 8675 4091 8658 4074 8659 4074 8675
      4072 8676 4074 8682
TIME...MOT...LOC 2044Z 288DEG 12KT 4080 8668

NWS
Special weather statement, Aug 28, 5:07 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
507 PM EDT SUN AUG 28 2016

INZ009-018-OHZ004-015-024-282200-
ALLEN-DE KALB-VAN WERT-DEFIANCE-PAULDING-
507 PM EDT SUN AUG 28 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN DE KALB...
NORTHEASTERN ALLEN...SOUTHWESTERN DEFIANCE...PAULDING AND
NORTHWESTERN VAN WERT COUNTIES...

AT 506 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR HICKSVILLE TO NEAR NEW HAVEN.
MOVEMENT WAS SOUTHEAST AT 25 MPH. STRONG OUTFLOW WINDS WILL LIKELY
PRECEDE THE HEAVIER RAIN SHOWERS.

WINDS GUSTS UP TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
FORT
WAYNE...HICKSVILLE...PAULDING...ANTWERP...WOODBURN...PAYNE...GRABILL.
..
ST. JOE...LEO-
CEDARVILLE...CONCORD...NEWVILLE...LATTY...CECIL...CUBA...MARK
CENTER...THE BEND...MCGILL...WORSTVILLE...TIPTON AND EDGERTON IN
ALLEN
COUNTY.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 469 BETWEEN MILE MARKERS 23 AND 30.
 INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 315 AND 318.

LAT...LON 4092 8469 4118 8513 4142 8493 4126 8442
TIME...MOT...LOC 2106Z 293DEG 20KT 4134 8472 4107 8496

MARSILI
Local storm report, Aug 28, 5:11 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
511 PM EDT SUN AUG 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0449 PM     TSTM WND GST     2 SSE WALLEN            41.14N 85.15W
08/28/2016  M38 MPH          ALLEN              IN   PUBLIC

            REPORTED AT SMITH FIELD AIRPORT. SPOTTER
            ALSO REPORTED AROUND 40 MPH GUST WITH GUST
            FRONT.

&&

MCD
Local storm report, Aug 28, 5:16 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
516 PM EDT SUN AUG 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 PM     HAIL             DUNKIRK                 40.76N 86.40W
08/28/2016  M1.75 INCH       CASS               IN   EMERGENCY MNGR

            EMERGENCY MANAGER RELAYED REPORT FROM A
            SPOTTER ON US-24.

&&

MCD
Special weather statement, Aug 28, 5:17 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
517 PM EDT SUN AUG 28 2016

INZ018-OHZ015-282145-
ALLEN-PAULDING-
517 PM EDT SUN AUG 28 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ALLEN AND
SOUTHWESTERN PAULDING COUNTIES...

AT 517 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WOODBURN...OR
NEAR NEW HAVEN...MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
NEW
HAVEN...WOODBURN...MONROEVILLE...PAYNE...DIXON...TILLMAN...EDGERTON
IN
ALLEN COUNTY...TOWNLEY...MCGILL AND ZULU.

THIS INCLUDES INTERSTATE 469 BETWEEN MILE MARKERS 19 AND 21.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4099 8475 4099 8480 4093 8480 4092 8481
      4092 8483 4107 8502 4118 8493 4106 8468
TIME...MOT...LOC 2117Z 315DEG 15KT 4109 8493

MARSILI
Local storm report, Aug 28, 5:23 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
523 PM EDT SUN AUG 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     LOGANSPORT              40.75N 86.36W
08/28/2016                   CASS               IN   EMERGENCY MNGR

            SEVERAL REPORTS OF WIND DAMAGE AROUND
            LOGANSPORT, AND REPORTS OF GOLF BALL SIZED
            HAIL. ESTIMATED 60-70 MPH WINDS.

&&

MCD

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 2:50 PM EDTSpecial Weather StatementIWXMarshall25 min
Aug 28, 3:09 PM EDTAreal Flood AdvisoryIWXElkhart, Saint Joseph2 hr
Aug 28, 3:17 PM EDTSpecial Weather StatementIWXKosciusko28 min
Aug 28, 3:48 PM EDTSpecial Weather StatementIWXKosciusko27 min
Aug 28, 4:08 PM EDTSpecial Weather StatementIWXWhite37 min
Aug 28, 4:23 PM EDTSpecial Weather StatementIWXNoble37 min
Aug 28, 4:37 PM EDTSpecial Weather StatementIWXDeKalb38 min
Aug 28, 4:38 PM EDTSpecial Weather StatementIWXCass37 min
Aug 28, 4:44 PM EDTSpecial Weather StatementIWXWhite31 min
Aug 28, 4:52 PM EDTAreal Flood AdvisoryIWXDeKalb, Noble3 hr
Aug 28, 5:07 PM EDTSevere Thunderstorm WarningIWXCass38 min
Aug 28, 5:17 PM EDTSpecial Weather StatementIWXAllen28 min
Aug 28, 5:28 PM EDTSevere Thunderstorm WarningIWXAdams, Allen47 min
Aug 28, 5:52 PM EDTSpecial Weather StatementIWXWabash38 min
Aug 28, 6:00 PM EDTSevere Thunderstorm WarningIWXMiami45 min
Aug 28, 6:31 PM EDTSpecial Weather StatementIWXGrant29 min
Aug 28, 6:42 PM EDTSevere Thunderstorm WarningIWXGrant48 min
Aug 28, 7:16 PM EDTSevere Thunderstorm WarningIWXBlackford, Grant30 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.